Alert archive / Wisconsin / Tornado Warnings in 2009
Tornado Warning 5, NWS Duluth, MN
NWS Duluth, MN issued this tornado warning at Aug 19, 2009, 4:39 PM CDT for Burnett County, Wisconsin; Pine County, Minnesota. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2009, 4:39 PM CDT (21:39 UTC)
- Expired
- Aug 19, 2009, 5:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Duluth, MN
- Area
- Storm-based polygon
Counties Pine County, MN, Burnett County, WI
The radar
The Minneapolis radar (KMPX), 119 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 368 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 615 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KDLH 192139
TORDLH
MNC115-WIC013-192230-
/O.NEW.KDLH.TO.W.0005.090819T2139Z-090819T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DULUTH MN
439 PM CDT WED AUG 19 2009
THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN PINE COUNTY IN EAST CENTRAL MINNESOTA...
SOUTHWESTERN BURNETT COUNTY IN NORTHWEST WISCONSIN...
* UNTIL 530 PM CDT
* AT 438 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR RANDALL...
OR 24 MILES SOUTH OF HINCKLEY...MOVING NORTHEAST AT 30 MPH.
* THIS POSSIBLE TORNADO WILL BE NEAR...
TRADE RIVER BY 445 PM...
BRANSTAD BY 450 PM...
GRANTSBURG...TRADE LAKE AND FOUR CORNERS BY 455 PM...
ALPHA BY 500 PM...
FALUN BY 505 PM...
CLAM LAKE BY 520 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 4567 9289 4572 9287 4573 9308 4577 9313
4605 9260 4574 9223 4571 9230 4572 9251
4567 9252 4564 9255 4564 9287
TIME...MOT...LOC 2139Z 234DEG 28KT 4568 9280
$$
123 follow-up statements
000
WWUS53 KDLH 192156
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
456 PM CDT WED AUG 19 2009
MNC115-WIC013-192230-
/O.CON.KDLH.TO.W.0005.000000T0000Z-090819T2230Z/
PINE MN-BURNETT WI-
456 PM CDT WED AUG 19 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR
SOUTHWESTERN BURNETT AND SOUTHERN PINE COUNTIES...
AT 455 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
POSSIBLE TORNADO WAS LOCATED NEAR BRANSTAD...OR 23 MILES SOUTHEAST OF
HINCKLEY...MOVING NORTHEAST AT 30 MPH.
THIS POSSIBLE TORNADO WILL BE NEAR...
FALUN BY 505 PM...
SIREN BY 515 PM...
CLAM LAKE BY 520 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT THURSDAY MORNING FOR
NORTHWESTERN WISCONSIN.
&&
LAT...LON 4567 9289 4572 9287 4573 9308 4577 9313
4605 9260 4574 9223 4571 9230 4572 9251
4567 9252 4564 9255 4564 9287
TIME...MOT...LOC 2156Z 234DEG 28KT 4576 9264
$$
12000
WWUS53 KDLH 192210
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
510 PM CDT WED AUG 19 2009
MNC115-WIC013-192230-
/O.CON.KDLH.TO.W.0005.000000T0000Z-090819T2230Z/
PINE MN-BURNETT WI-
510 PM CDT WED AUG 19 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR
SOUTHWESTERN BURNETT AND SOUTHERN PINE COUNTIES...
AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
POSSIBLE TORNADO WAS LOCATED NEAR GRANTSBURG...OR 17 MILES SOUTHEAST
OF HINCKLEY...MOVING NORTHEAST AT 25 MPH.
THIS POSSIBLE TORNADO WILL BE NEAR...
GRANTSBURG BY 515 PM...
ALPHA BY 520 PM...
FALUN BY 525 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT THURSDAY MORNING FOR
NORTHWESTERN WISCONSIN.
&&
LAT...LON 4567 9289 4572 9287 4573 9308 4577 9313
4605 9260 4579 9229 4577 9236 4572 9251
4567 9252 4564 9255 4564 9287
TIME...MOT...LOC 2210Z 223DEG 22KT 4581 9277
$$
12000
WWUS53 KDLH 192227
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
527 PM CDT WED AUG 19 2009
MNC115-WIC013-192238-
/O.EXP.KDLH.TO.W.0005.000000T0000Z-090819T2230Z/
PINE MN-BURNETT WI-
527 PM CDT WED AUG 19 2009
...THE TORNADO WARNING FOR SOUTHWESTERN BURNETT AND SOUTHERN PINE
COUNTIES WILL EXPIRE AT 530 PM CDT...
THE STORM HAS WEAKENED AND IS NO LONGER CONSIDERED TORNADIC.
THEREFORE...THE TORNADO WARNING HAS EXPIRED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT THURSDAY MORNING FOR
NORTHWESTERN WISCONSIN.
LAT...LON 4567 9289 4572 9287 4573 9308 4577 9313
4605 9260 4579 9229 4577 9236 4572 9251
4567 9252 4564 9255 4564 9287
TIME...MOT...LOC 2228Z 223DEG 22KT 4589 9266
$$
12What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this tornado warning went out at Aug 19, 3:45 PM CDT, 54 minutes earlier.
Area forecast discussion, Aug 19, 3:45 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 345 PM CDT WED AUG 19 2009 .DISCUSSION... PRE-FRONTAL MOISTURE AND STRONG FORCING/VERT MOTION ASSOCIATED WITH A SHORT WAVE AHEAD OF MID LVL LOW IN SRN CANADA HAS ALLOWED FOR LARGE SWATH OF +RA TO SURGE NWRD WITH SRLY 40-50 KT LLJ OVER FA. MPX AND DLH RADARS ARE SHOWING STP AMOUNTS OF 1 TO 4 INCHES HAS FALLEN ALONG A NARROW CORRIDOR...GENERALLY ALONG INTERSTATE 35 FROM DULUTH TO PINE CITY. ISSUED A FLOOD ADVISORY FOR THIS AREA...AS WELL AS NORTH TO COTTON AND E INTO EXTREME NW WIS TO ACCOUNT FOR THE ADDITIONAL RAINFALL OF 1-3 INCHES EXPECTED THROUGH THE EVENING...MAINLY BEFORE 10 PM. KDLH SOUNDING SHOWS MOST FAVORABLE CONDITIONS FOR +RA...DEEP SATURATION AND LONG SKINNY CAPE IS FOUND THROUGH 02Z...THEN DIMINISHES AFTER 06Z. PREV FCST ON TRACK WITH ONLY MINOR ADJUSTMENTS MADE EXCEPT TO INCREASE QPF SIGNIFICANTLY OVERNIGHT...MAINLY THIS EVENING. SHRA AND ISOLD TSTMS WILL PERSIST THROUGH THURS NIGHT AS LOW DEEPENS AND BECOMES VERTICALLY STACKED OVER WRN TIP OF LK SUP OVERNIGHT...WOBBLING OVER THE REGION THURS BEFORE FINALLY EXITING BY FRIDAY AFTRN. && .EXTENDED...SATURDAY NIGHT THROUGH WEDNESDAY... UPPER LEVEL/SFC RIDGING WILL COVER THE FA SATURDAY NIGHT AND SUNDAY. AS THE SFC HIGH GLIDES OFF THE THE SE ON SUNDAY...RETURN FLOW SETS UP USHERING WARMER AIR BACK INTO THE AREA THROUGH MONDAY. THE UPPER LEVEL RIDGE FLATTENS OUT BY MONDAY AFTERNOON AS MORE ZONAL FLOW BEGINS TO PREVAIL ALLOWING SHORT WAVE ENERGY TO MOVE THROUGH SOUTHERN CANADA. HAVE A SMALL POP IN PLACE OVER THE NORTH. WEAK COLD FRONT TO MOVE THROUGH THE AREA MONDAY NIGHT. WITH DEEP MOISTURE LACKING...HAVE LOW POPS IN PLACE INTO TUESDAY FOR FROPA. FA IN BETWEEN SYSTEMS TUESDAY NIGHT AND WEDNESDAY. && .AVIATION.../18Z TAF ISSUANCE/ MVFR CONDITIONS WILL BE COMMON THROUGH 18Z THURSDAY DUE TO RAIN/THUNDERSTORMS. AREAS OF IFR/LIFR IN HEAVIER RAIN/ISOLD THUNDERSTORMS ALSO EXPECTED. LOOK FOR PLENTY OF FOG AS SFC WIND BECOMES LIGHT TONIGHT. POINT TEMPS/POPS... DLH 55 63 56 70 / 90 60 60 20 INL 54 63 50 68 / 80 70 40 10 BRD 57 66 54 71 / 80 70 40 10 HYR 57 68 54 66 / 90 70 60 30 ASX 56 67 54 64 / 90 60 60 40 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. 23/12
Hazardous weather outlook, Aug 19, 3:41 PM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 341 PM CDT WED AUG 19 2009 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-201030- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 341 PM CDT WED AUG 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDESPREAD RAIN...WITH EMBEDDED THUNDERSTORMS...ARE EXPECTED LATE THIS AFTERNOON AND TONIGHT. HEAVY RAIN IS ANTICIPATED WITH 1 TO 3 INCHES COMMON...WITH LOCALLY HIGHER AMOUNTS. LOOK FOR PONDING OF WATER ON AREA ROADS...FULL CULVERTS...AND SMALL CREEKS RISING. AN URBAN AND SMALL STREAM FLOOD ADVISORY IS IN EFFECT FOR PINE...CARLTON...SOUTHERN ST. LOUIS BURNETT AND WESTERN DOUGLAS COUNTIES UNTIL 845 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. LSZ121-140>148-201030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 341 PM CDT WED AUG 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDESPREAD RAIN...WITH EMBEDDED THUNDERSTORMS...ARE EXPECTED LATE THIS AFTERNOON AND TONIGHT. HEAVY RAIN IS ANTICIPATED WITH 1 TO 3 INCHES COMMON...WITH LOCALLY HIGHER AMOUNTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND MONDAY NIGHT. 12 MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Special weather statement, Aug 19, 10:57 AM CDT, 5 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1057 AM CDT WED AUG 19 2009
MNZ036>038-WIZ001-006-191645-
BURNETT-CARLTON/SOUTH ST. LOUIS-DOUGLAS-PINE-SOUTH AITKIN-
1057 AM CDT WED AUG 19 2009
...HEAVY RAIN AND STORMS TRACKING NORTH ALONG INTERSTATE 35...
AT 1052 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA THUNDERSTORMS WITH HEAVY RAIN NEAR SANDSTONE...MOVING NORTHEAST
AT 30 MPH.
THIS STORM IS CAPABLE OF PRODUCING...WIND GUSTS UP TO 30 MPH...HEAVY
DOWNPOURS...OCCASIONAL LIGHTNING...AND PEA SIZED HAIL.
* THE STRONGEST PORTION OF THE THUNDERSTORM WILL BE NEAR...
FINLAYSON BY 1105 AM...
ASKOV BY 1110 AM...
DUXBURY BY 1120 AM...
WILLOW RIVER BY 1125 AM...
BRUNO BY 1130 AM...
MOOSE LAKE BY 1140 AM...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
LAT...LON 4599 9307 4615 9306 4615 9328 4623 9339
4669 9288 4632 9221 4576 9277
23Special weather statement, Aug 19, 11:18 AM CDT, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1118 AM CDT WED AUG 19 2009
MNZ019-020-037-038-WIZ001-191715-
CARLTON/SOUTH ST. LOUIS-CENTRAL ST. LOUIS-DOUGLAS-PINE-SOUTHERN
LAKE/NORTH SHORE-
1118 AM CDT WED AUG 19 2009
...HEAVY RAIN AND STORMS APPROACHING TWIN PORTS...
AT 1112 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THE LEADING EDGE OF A LARGE AREA OF HEAVY RAIN...AND
THUNDERSTORMS...NEAR MOOSE LAKE...MOVING NORTHEAST AT 35 MPH.
THESE STORMS WILL PRODUCING GUSTY WINDS...OCCASIONAL CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS...
* THE LEADING EDGE OF THE HEAVY RAIN AND STORMS WILL BE NEAR...
MAHTOWA BY 1125 AM
WRENSHALL AND CLOQUET BY 1140 AM...
PROCTOR AND WEST DULUTH BY 1150 AM...
DOWNTOWN DULUTH...AND SUPERIOR HARBOR BY 1215 PM...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4669 9287 4718 9234 4693 9177 4691 9180
4690 9187 4678 9208 4675 9208 4671 9203
4669 9192 4673 9167 4632 9219
23Special weather statement, Aug 19, 12:45 PM CDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 1245 PM CDT WED AUG 19 2009 MNZ012-019-020-191800- CENTRAL ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-SOUTHERN LAKE/NORTH SHORE- 1245 PM CDT WED AUG 19 2009 ...HEAVY RAIN AND THUNDERSTORMS MOVING INTO ARROWHEAD REGION... AT 1238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE LEADING EDGE OF A LARGE AREA OF HEAVY RAIN...AND THUNDERSTORMS...NEAR MARKHAM AND BRIMSON...OR ABOUT 30 MILES NORTH OF DULUTH...MOVING NORTHEAST AT 25 MPH. THIS STORM IS CAPABLE OF PRODUCING * THE THUNDERSTORM WILL BE NEAR... HOYT LAKES AND SKIBO BY 1250 PM... EMBARRASS AND BABBITT BY 100 PM... LAT...LON 4776 9216 4760 9140 4704 9174 4712 9247 23
Special weather statement, Aug 19, 3:00 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
300 PM CDT WED AUG 19 2009
MNZ011-012-018>021-026-034>038-WIZ001>003-006>008-192145-
ASHLAND-BAYFIELD-BURNETT-CARLTON/SOUTH ST. LOUIS-CENTRAL ST.
LOUIS-CROW WING-DOUGLAS-NORTH ITASCA-NORTH ST. LOUIS-NORTHERN
AITKIN-NORTHERN COOK/NORTHERN LAKE-PINE-SAWYER-SOUTH AITKIN-SOUTH
ITASCA-SOUTHERN COOK/NORTH SHORE-SOUTHERN LAKE/NORTH SHORE-WASHBURN-
300 PM CDT WED AUG 19 2009
...THUNDERSTORMS CAUSING HEAVY RAIN...
AT 251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF RAIN ALONG WITH EMBEDDED THUNDERSTORMS ACROSS NORTHEAST
MINNESOTA AND PARTS OF NORTHWEST WISCONSIN...MOVING NORTH AT 25 MPH.
REPORTS OF UP TO 2 TO 4 INCHES OF RAIN HAVE BEEN OCCURED IN PINE
COUNTY.
THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL AND VERY HEAVY
DOWNPOURS...
LOCATIONS IMPACTED INCLUDE...
BAY LAKE... DULUTH... DENHAM...
CLOQUET... ARTHYDE... ASHLAND...
STURGEON LAKE... COOK... SPOONER...
DUQUETTE... RONALD... NICKERSON...
WEBSTER.. DEERWOOD... SOLON SPRINGS...
BE AWARE OF BRIEF FLOODING AND STANDING WATER OVER THE NEXT FEW
HOURS.
LAT...LON 4567 9217 4572 9217 4572 9283 4584 9315
4615 9306 4615 9343 4624 9345 4623 9379
4614 9381 4617 9413 4828 9283 4819 9169
4813 9168 4809 9154 4805 9156 4814 9117
4804 9015 4670 9222 4638 9084 4563 9146
SCWLocal storm report, Aug 19, 4:27 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
427 PM CDT WED AUG 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HEAVY RAIN PROCTOR 46.74N 92.23W
08/19/2009 M0.00 INCH ST. LOUIS MN TRAINED SPOTTER
1.60 STORM TOTAL
0400 PM HEAVY RAIN PROCTOR 46.74N 92.23W
08/19/2009 M0.00 INCH ST. LOUIS MN TRAINED SPOTTER
1.60 INCHES STORM TOTAL.
&&
12The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 10:24 AM CDT | Special Weather Statement | DLH | Burnett | 21 min |
| Aug 19, 3:00 PM CDT | Areal Flood Advisory | DLH | Burnett, Douglas, Washburn | 6 hr |
| Aug 19, 3:00 PM CDT | Special Weather Statement | DLH | Burnett, Douglas, Washburn | 105 min |
| Aug 19, 5:25 PM CDT | Special Weather Statement | DLH | Douglas | 50 min |
| Aug 19, 6:17 PM CDT | Special Weather Statement | DLH | Douglas | 43 min |
| Aug 19, 10:20 AM CDT | Special Weather Statement | DLH | Pine | 25 min |
| Aug 19, 10:57 AM CDT | Special Weather Statement | DLH | Pine | 48 min |
| Aug 19, 11:18 AM CDT | Special Weather Statement | DLH | Carlton | 57 min |
| Aug 19, 12:45 PM CDT | Special Weather Statement | DLH | Lake | 15 min |
| Aug 19, 5:46 PM CDT | Special Weather Statement | DLH | Carlton | 59 min |
| Aug 19, 6:56 PM CDT | Special Marine Warning | DLH | 64 min |
Nearby
Tornado Warnings in Wisconsin, 2009Tornado Warnings in Minnesota, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.